MAUDE Adverse Event Report: W.O.M. WORLD OF MEDICINE GMBH AQUILEX FLUID CONTROL SYSTEM; HYSTEROSCOPIC INSUFFLATOR, FLUID MONITORING SYSTEM,

W.O.M. WORLD OF MEDICINE GMBH AQUILEX FLUID CONTROL SYSTEM; HYSTEROSCOPIC INSUFFLATOR, FLUID MONITORING SYSTEM,
Model Number AQL-100CS
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Uterine Perforation (2121)
Date of Event 07/17/2023
Type of Reportable Event Death
Event or Problem Description
We have been informed of the following event: "technical support was contacted by a.Mirante - territory manager tm who reported that he was present for a tissue removal procedure using myosure and aquilex.The procedure was going normal the deficit was steady at 1000-1300 and would increase slightly while removing the tissue.The doctor then thought she saw something that looked like a perforation.At that point the deficit was increasing quickly, at 2500 the doctor stopped the procedure.The tm then left the room since the doctor mentioned that they were going to do an echocardiogram on the patient along with some other tests.This procedure took place around 9 am and later in the day he received a call from the doctor telling him that the patient had passed away.The cause of death was unknown.Myosure - case: (b)(4).".
 
Additional Manufacturer Narrative
In the case described, a small perforation was assumed, which also explains the increase in deficit shortly after the perforation was assumed.Uterine perforation is a potential complication of all intrauterine procedures and can be associated with injury to surrounding blood vessels or other organs (e.G.Bladder or in-testine).If during a hysteroscopic procedure an obvious source of high fluid loss is not identified, laparoscopic assessment of potential cervical or uterine perforation should be made.The most probable cause is uterine perforation, which may have led to the death of the patient.Since the end user did not return the device and did not respond to further questions, we cannot rule out a malfunction of the device and therefore the event is reportable.

Brand Name
AQUILEX FLUID CONTROL SYSTEM
Common Device Name
HYSTEROSCOPIC INSUFFLATOR, FLUID MONITORING SYSTEM,
Manufacturer (Section D)
W.O.M. WORLD OF MEDICINE GMBH
salzufer 8
berlin, 10587
GM  10587
Manufacturer (Section G)
W.O.M. WORLD OF MEDICINE GMBH
alte poststrasse 11
ludwigsstadt, 96337
GM   96337
Manufacturer Contact
ellen giese
salzufer 8
berlin, 10587
GM   10587
MDR Report Key17570491
Report Number3002914049-2023-00007
Device Sequence Number15704942
Product Code HIG
UDI-Device Identifier04056702002121
UDI-Public04056702002121
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K112642
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAQL-100CS
Device Catalogue NumberAQL-100CS
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2023
Initial Report FDA Received Date08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexFemale